advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Texas, USA:

My daughter is 16 years old and is on the drill team. She was diagnosed with hypoglycemia at 14. When they perform, she sometimes has a spell. She has been taking glucose tablets before she goes on the field. Is this the right thing to do? If she does not, she will fall out in the middle of a performance.

Answer:

I think the glucose tabs are okay, but she might just have a carton of juice (costs less than the glucose tabs). She also should have, if possible at the same time, a food with longer-acting carbohydrate and protein. Peanut butter on crackers or a granola bar would be great. If she has just the rapid-acting carbohydrate, she have an even-lower blood glucose, especially with all of the activity. Also, be sure she drinks plenty of water - very important!

LSF

Original posting 4 Oct 1998
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.